Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 34, NWS Midland/Odessa, TX

December 23, 20084 counties in Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Dec 23, 2008, 4:46 AM CST for 4 counties in Texas; Lea County, New Mexico. It took effect at Dec 23, 2008, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 4:46 AM CST (10:46 UTC)
In effect from
Dec 23, 2008, 12:00 PM CST
Expired
Dec 23, 2008, 6:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 86 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 231046
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
446 AM CST TUE DEC 23 2008

...INCREASING WINDS ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO TODAY AND INTO TONIGHT...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS
TODAY AND INTO THE SOUTHERN U.S. PLAINS BY EARLY WEDNESDAY MORNING.
STRONG WINDS ALOFT ASSOCIATED WITH THIS SYSTEM WILL IMPACT THE
GUADALUPE AND DELAWARE MOUNTAINS...ELEVATIONS ABOVE 6000 FEET IN
THE DAVIS MOUNTAINS AND THE EDDY COUNTY PLAINS. THESE STRONG WINDS
SHOULD GRADUALLY DIMINISH BY EARLY TUESDAY EVENING ACROSS THE EDDY
COUNTY PLAINS...WITH THE STRONG WINDS EXPECTED TO CONTINUE ACROSS
THE MOUNTAINS THROUGH LATE TUESDAY EVENING.

VERY WINDY CONDITIONS ARE ALSO EXPECTED ACROSS LEA COUNTY NEW
MEXICO...THE WEST AND NORTHWESTERN PERMIAN BASIN...UPPER TRANS
PECOS AND MARFA PLATEAU THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO
NEAR 35 MPH AND GUSTS NEAR 55 MPH COULD OCCUR IN THESE AREAS.

NMZ028-TXZ057-232200-
/O.UPG.KMAF.HW.A.0048.081223T1800Z-081224T0000Z/
/O.EXB.KMAF.HW.W.0063.081223T1800Z-081224T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN
446 AM CST TUE DEC 23 2008 /346 AM MST TUE DEC 23 2008/

...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO 6 PM CST /5 PM MST/ THIS EVENING. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE
EXPECTED FROM LATE THIS MORNING THROUGH THE AFTERNOON. A DECREASE
IN WIND SPEEDS IS ANTICIPATED THIS EVENING...ESPECIALLY AFTER
SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ074-258-232200-
/O.CON.KMAF.HW.W.0063.000000T0000Z-081224T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
446 AM CST TUE DEC 23 2008 /346 AM MST TUE DEC 23 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT. 

WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS EVENING.
FARTHER SOUTH INTO THE DAVIS MOUNTAINS...SOUTHWEST WINDS NEAR 40 MPH...
WITH GUSTS NEAR 65 MPH ARE POSSIBLE...ESPECIALLY FOR ELEVATIONS
ABOVE 6000 FEET. WIND SPEEDS ACROSS BOTH MOUNTAIN RANGES WILL BEGIN TO
DECREASE BY VERY EARLY WEDNESDAY MORNING.

HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING
CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE
MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH
TONIGHT...ESPECIALLY DRIVERS OF CAMPERS... VANS...AND TRACTOR
TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-034-TXZ058-059-232200-
/O.UPG.KMAF.HW.A.0048.081223T1800Z-081224T0000Z/
/O.NEW.KMAF.WI.Y.0034.081223T1800Z-081224T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...PECOS...MENTONE...RED BLUFF LAKE
446 AM CST TUE DEC 23 2008 /346 AM MST TUE DEC 23 2008/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

SOUTHWEST WINDS OF 30 TO NEAR 40 MPH WITH GUSTS NEAR 55 MPH ARE
EXPECTED THIS AFTERNOON. A DECREASE IN WIND SPEEDS IS ANTICIPATED
THIS EVENING...ESPECIALLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ045-046-050-080-232200-
/O.NEW.KMAF.WI.Y.0034.081223T1800Z-081224T0000Z/
GAINES-DAWSON-ANDREWS-MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...MARFA
446 AM CST TUE DEC 23 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE
EXPECTED THIS AFTERNOON. A DECREASE IN WIND SPEEDS IS ANTICIPATED
THIS EVENING...ESPECIALLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 232140
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 PM CST TUE DEC 23 2008

...HIGH WINDS ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO
THROUGH TONIGHT...

.AN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE ROCKY MOUNTAINS
THIS AFTERNOON WILL PASS ACROSS THE SOUTHERN U.S. PLAINS BY EARLY
WEDNESDAY MORNING.  STRONG WINDS ALOFT ASSOCIATED WITH THIS SYSTEM
ARE OCCURRING ACROSS THE GUADALUPE AND DELAWARE MOUNTAINS...
THE DAVIS MOUNTAINS ABOVE 6000 FEET... AND THE EDDY COUNTY PLAINS.
THESE STRONG WINDS SHOULD GRADUALLY DIMINISH THIS EVENING ACROSS
THE EDDY COUNTY PLAINS... WITH THE STRONG WINDS CONTINUING ACROSS
THE MOUNTAINS THROUGH TONIGHT.

VERY WINDY CONDITIONS ARE ALSO EXPECTED ACROSS LEA COUNTY NEW
MEXICO... THE WEST AND NORTHWESTERN PERMIAN BASIN... THE UPPER
TRANS PECOS AND MARFA PLATEAU THE REMAINDER OF THIS AFTERNOON.

TXZ074-240900-
/O.EXT.KMAF.HW.W.0063.000000T0000Z-081224T0900Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
340 PM CST TUE DEC 23 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

ACROSS THE DAVIS MOUNTAINS SOUTHWEST WINDS OF 40 MPH WITH GUSTS
NEAR 65 MPH ARE POSSIBLE... ESPECIALLY FOR ELEVATIONS ABOVE 6000
FEET. WIND SPEEDS WILL BEGIN TO DECREASE BY VERY EARLY WEDNESDAY
MORNING.

HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING
CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH TONIGHT...ESPECIALLY
DRIVERS OF CAMPERS...VANS...AND TRACTOR TRAILERS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-241200-
/O.EXT.KMAF.HW.W.0063.000000T0000Z-081224T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
240 PM MST TUE DEC 23 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH
WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT.  WIND SPEEDS
WILL BEGIN TO DECREASE BY EARLY WEDNESDAY MORNING.

HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING
CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE
MOUNTAINS TONIGHT... ESPECIALLY DRIVERS OF CAMPERS... VANS...AND
TRACTOR TRAILERS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-240000-
/O.CON.KMAF.HW.W.0063.000000T0000Z-081224T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN
340 PM CST TUE DEC 23 2008 /240 PM MST TUE DEC 23 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL
CONTINUE ACROSS THE EDDY COUNTY PLAINS THE REMAINDER OF THE
AFTERNOON. A DECREASE IN WIND SPEEDS IS ANTICIPATED THIS EVENING
AFTER SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-034-TXZ045-046-050-058-059-080-240000-
/O.CON.KMAF.WI.Y.0034.000000T0000Z-081224T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
MARFA PLATEAU-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS...PECOS...MENTONE...
RED BLUFF LAKE...MARFA
340 PM CST TUE DEC 23 2008 /240 PM MST TUE DEC 23 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE
THIS AFTERNOON. A DECREASE IN WIND SPEEDS IS ANTICIPATED THIS
EVENING AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMAF 240014
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 PM CST TUE DEC 23 2008

...HIGH WINDS TO CONTINUE ACROSS THE DAVIS AND GUADALUPE
MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT...

.AN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE SOUTHERN ROCKIES THIS
EVENING WILL PASS ACROSS THE REGION BY EARLY WEDNESDAY MORNING.
STRONG WINDS ALOFT ASSOCIATED WITH THIS SYSTEM ARE OCCURRING
ACROSS THE GUADALUPE AND DELAWARE MOUNTAINS...AS WELL AS THE
DAVIS MOUNTAINS OF WEST TEXAS FOR ELEVATIONS ABOVE 6000 FEET. 
STRONG WINDS WILL CONTINUE ACROSS THE MOUNTAINS THROUGH THE 
OVERNIGHT HOURS...BEFORE GRADUALLY SUBSIDING BY SUNRISE.

NMZ028-TXZ057-240115-
/O.EXP.KMAF.HW.W.0063.000000T0000Z-081224T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN
614 PM CST TUE DEC 23 2008 /514 PM MST TUE DEC 23 2008/

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING. 

ALTHOUGH WIND REMAIN ELEVATED ACROSS MUCH OF THE SOUTHEAST NEW
MEXICO PLAINS EARLY THIS EVENING...SPEEDS HAVE NOW FALLEN BELOW
WARNING CRITERIA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.

&&

$$

NMZ029-033-034-TXZ045-046-050-058-059-080-240115-
/O.EXP.KMAF.WI.Y.0034.000000T0000Z-081224T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
MARFA PLATEAU-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS...PECOS...MENTONE...
RED BLUFF LAKE...MARFA
614 PM CST TUE DEC 23 2008 /514 PM MST TUE DEC 23 2008/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING. 

WINDS ACROSS THE NORTHWESTERN PERMIAN BASIN...SOUTHEAST NEW MEXICO
PLAINS...AND UPPER TRANS PECOS REMAIN ELEVATED THIS EVENING IN
RESPONSE TO THE PASSING OF AN UPPER LEVEL STORM SYSTEM. SPEEDS
HAVE BEEN ON A DECREASING TREND OVER THE PAST FEW HOURS AND AS A
RESULT...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

&&

$$

TXZ074-240815-
/O.CON.KMAF.HW.W.0063.000000T0000Z-081224T0900Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
614 PM CST TUE DEC 23 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

ACROSS THE DAVIS MOUNTAINS SOUTHWEST WINDS OF 40 MPH WITH GUSTS
NEAR 65 MPH ARE POSSIBLE...ESPECIALLY FOR ELEVATIONS ABOVE 6000
FEET. WIND SPEEDS WILL BEGIN TO DECREASE BY VERY EARLY WEDNESDAY
MORNING.

HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING
CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH TONIGHT...ESPECIALLY
DRIVERS OF CAMPERS...VANS...AND TRACTOR TRAILERS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-240815-
/O.CON.KMAF.HW.W.0063.000000T0000Z-081224T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
514 PM MST TUE DEC 23 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH
WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT.  WIND
SPEEDS WILL BEGIN TO DECREASE BY EARLY WEDNESDAY MORNING.

HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING
CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE
MOUNTAINS TONIGHT...ESPECIALLY DRIVERS OF CAMPERS...VANS...AND
TRACTOR TRAILERS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:22 PM CST, 5 hours 24 minutes earlier.

Area forecast discussion, Dec 22, 11:22 PM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1122 PM CST MON DEC 22 2008

.AVIATION...
STRONG WARM AIR ADVECTION SUPPORTED BY A STRENGTHENING LOW-LEVEL JET
WILL LEAD TO SIGNIFICANT AVIATION CONCERNS THROUGH THE MORNING HOURS
AS A WELL DEVELOPED LOW-LEVEL CLOUD DECK ADVANCES TOWARDS THE
REGION. LATEST SATELLITE TRENDS SHOW THE CLOUD DECK IN QUESTION
LOCATED ACROSS THE EASTERN PERMIAN BASIN WITH RAPID UPSTREAM
DEVELOPMENT OCCURRING UP THE PECOS RIVER VALLEY TOWARDS KFST.
DERIVED SOUNDINGS THROUGH THE EARLY MORNING HOURS INDICATE
LIFR...AND POSSIBLY VLIFR CEILINGS BY 12Z. FOR NOW HAVE DECIDED TO
MENTION HIGH END LIFR CEILINGS BASED ON RAPID WESTWARD EXPANSION
AND DOWNSTREAM OBSERVATIONS. LOW CLOUDS WILL LIKELY STICK AROUND
THROUGH LATE MORNING BEFORE A STRENGTHENING PRESSURE GRADIENT
BEGINS STRONG LOW-LEVEL MIXING. GUSTY WINDS IN ACCORDANCE WITH
DECENT LOW-LEVEL LAPSE RATES WILL SUPPORT ANOTHER GUSTY AFTERNOON
ACROSS THE REGION WITH THE STRONGEST ACTIVITY LIKELY RESIDING
ACROSS THE MID/UPPER TRANS PECOS...AS WELL AS PORTIONS OF THE SE
NM PLAINS. GRADUAL VEERING TOWARDS THE SOUTHWEST EXPECTED THROUGH
THE FORECAST PERIOD AS AN UPPER-LEVEL TROUGH AXIS SLIDES EAST OF
THE AREA BY 00Z WED.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 11 PM MST TUESDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...HIGH WIND WARNING UNTIL MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS.

     HIGH WIND WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...
     LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&

03
Hazardous weather outlook, Dec 23, 4:11 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
411 AM CST TUE DEC 23 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
411 AM CST TUE DEC 23 2008 /311 AM MST TUE DEC 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH 11 PM MST...MIDNIGHT CST...FOR
THE GUADALUPE AND DAVIS MOUNTAINS. A HIGH WIND WARNING IS ALSO IN
EFFECT THIS AFTERNOON FOR THE EDDY COUNTY PLAINS AND FOR CULBERSON
COUNTY... PRIMARILY FOR THE HIGHER ELEVATIONS INCLUDING THE
DELAWARE MOUNTAINS AND THE HIGHWAY 54 CORRIDOR. SOUTHWEST TO WEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE ACROSS THE
GUADALUPE MOUNTAINS. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH
GUSTS TO 60 MPH ARE POSSIBLE THIS AFTERNOON FOR OTHER LOCATIONS IN
THE WARNED AREA.

WIND ADVISORY CRITERIA WILL ALSO BE MET THIS AFTERNOON ACROSS LEA
COUNTY NEW MEXICO...THE NORTHWEST AND WEST PORTIONS OF TEXAS
PERMIAN BASIN...AND THE MARFA PLATEAU. SUSTAINS WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH ARE EXPECTED LATER THIS AFTERNOON.

WINDY CONDITIONS ACROSS THE AREA WILL AT TIMES RESULT IN REDUCED VISIBILITIES
DUE TO BLOWING DUST. MOTORISTS ARE URGED TO USE EXTRA CAUTION WHILE
DRIVING ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS TODAY AND TONIGHT.

IN ADDITION...THE COMBINATION OF VERY WINDY CONDITIONS AND MINIMUM
AFTERNOON RELATIVE HUMIDITIES RANGING FROM 17 TO 23 PERCENT WILL
RESULT IN INCREASED FIRE WEATHER POTENTIAL ACROSS EDDY COUNTY NEW
MEXICO...THE UPPER TRANS PECOS...WESTERN PERMIAN BASIN...STOCKTON
PLATEAU...MARFA PLATEAU...AND THE VAN HORN AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY AND WINDY CONDITIONS MAY AGAIN DEVELOP ON FRIDAY ACROSS
SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.